Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Prednisolone, will I have to taper off after this course?

(5 Posts)
SofaKing Sat 02-Feb-13 13:18:02

Hi, I was put on 60mg of Prednisolone in November and told that if you are on more than 30mg for 3 weeks you will need to taper your dose, but I agree you should check with your GP.

I am now on 20mg as it will take till June for me to taper down, but I have noticed already I am much less anxious and forgetful, and my appetite has reduced.

Glad they have helped you, long may it continue!

akaemmafrost Sat 02-Feb-13 13:12:29

Hi thanks for answering. Well my allergies where I am pretty sure to my guinea pigs and their hay and they have gone now so hopefully this lot of steroids will have done the trick. I am due to see my asthma nurse Monday, the day the course ends so I will ask him then, just didn't want to be wondering all over the weekend. Has peak flows of 450 today which is unheard of for me so I am not sorry I am on them but do not want to be on any longer than I have to be.

seoda24 Sat 02-Feb-13 12:35:17

Sorry so many typing errors above as am rushing!meant to say your gp can advise

seoda24 Sat 02-Feb-13 12:34:07

I posted a similiar question recently.those tablets work wonders.I am on them for a month 15mg per day and was told to reduce dosage accordingly down to 5mg I found this confusing so I hooe I sm doung it right.was advised to bring dosage down so maybe you are the sane as tou are on a much higher dosage.your go and advise.I am on them fir allergies too and my greatest fear is (after a great month) going back to square on again.

akaemmafrost Sat 02-Feb-13 09:51:26

Have been on 40 mg for 7 days for allergies and asthma. First time I have had to have it and I must say it has worked wonders, first decent nights sleep in months. I AM worried about side effects though and really do not want to be on it any longer than necessary.

So my question is once I have finished this course will I need to taper off or with it being only a 7 day course will I be able to just stop without any problems?

What can i expect when I stop? I have had a few panicky episodes since being on it but as I am prone to panic attacks anyway I don't know how much of it is that rather than the prednisolone.

Thanks for any thoughts or information smile.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now